MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information unknown/not provided.Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2020 and (b)(6) 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye due to the patient experiencing symptomatic residual hyperopic astigmatism.Date of first symptoms was asked, but unavailable.There was no vitrectomy, incision enlargement, or sutures required.There was no patient injury.Another johnson & johnson lens (different model and higher diopter) was implanted as a replacement.The patient is doing fine post-operatively.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes returned to manufacturer on: 5/6/2021 section h3: device evaluated by manufacturer¿ yes device evaluation: the complaint lens was received in a different serial numbers lens case.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in pieces (not all pieces were received), which is consistent with a lens that was handled during explant.Based on the condition of the returned lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the clinical code 2138 unexpected postop refraction provided on the initial report needs to be corrected.Clinical code 2138 unexpected postop refraction is no longer applicable.The correct clinical code is 2330 sub-optimal results.The following section have been updated accordingly: section h6: health effect - clinical code: 2330 sub-optimal results.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11638971
Report Number2648035-2021-07558
Device Sequence Number3099954
Product Code HQL
UDI-Device Identifier05050474530867
UDI-Public(01)05050474530867(17)250428
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/17/2021
08/28/2022
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date06/14/2021
10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale